Hail, Boone
- When
- September 21, 4:05 PM CST
- Where
- Boone County, Ashland
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.767, -92.267
Storm spotters reported 3/4 inch hail and wind gusts of 50 to 60 mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Storm spotters reported 3/4 inch hail and wind gusts of 50 to 60 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Sep 21, 2:00 PM CST, 2 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 300 PM CDT SUN SEP 21 2003 .DISCUSSION... SCT SHWRS AND TSTM FRM NE CRNR TO JUST NW OF BOON COUNTY...PCP IS MOVNG ON TARGET ACRS MO. HEAVY RAIN WAS REPORTED IN PTNS OF SOUTHWEST MO. RAIN WILL CONTINUE TO SPREAD INTO ALL CNTRL AND E-CNTRL MO. KP LIKELY FOR THIS EVE...ACROSS MOST OF THE AREA...THEN JUST 30% CHC FOR COU AND UIN AREA AFTR 05Z...AND KP LIKELY FOR STL AND EAST. CONVECTIVE OUTLOOK FOR TODAY AND TONIGHT...THERE IS LITTLE RISK FOR SVR TSTMS...MAYBE SOME ISOLATED HEAVY RAIN POSSIBLE. TEMPS FCST WILL BE IN THE NORMAL RANGE FOR THIS TIME OF THE YEAR. WED AND THUR FCST LOOK DRY...WITH A WEAK FRNT MOVING ACRS MO. MOISTER WILL BE LIMITED....WITH A SFC HIGH BLOKING THE INITIAL MOISTER INTRUSION. SEE A DRY WX PTN THRU THIS WEEK. && .LSX WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .IL...NONE. &&
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-221100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 530 AM CDT SUN SEP 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MISSOURI AND WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING FOR AREAS ALONG AND WEST OF A LINE FROM QUINCY ILLINOIS TO OWENSVILLE MISSOURI. THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE AHEAD OF AN APPROACHING COLD FRONT. SCATTERED THUNDERSTORMS WILL BEGIN TO DEVELOP DURING EARLY AFTERNOON AND BECOME MORE NUMEROUS HEADING INTO THE EVENING. THE MAIN SEVERE THREATS WILL BE HAIL UP TO ONE INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS WILL BE ENDING ACROSS PORTIONS OF SOUTHWEST ILLINOIS ON MONDAY MORNING AS THE COLD FRONT EXITS OUR REGION. THE STORMS ARE NOT EXPECTED TO BECOME SEVERE. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && MORE INFORMATION MAY BE OBTAINED AT... HTTP://WWW.CRH.NOAA.GOV/LSX (ALL LOWER CASE) TES
The St Louis radar (KLSX), 138 km away, was scanning. The volume nearest the first event began at 22:02 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, September 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5374352, 5374422.